Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2003, 1:05 PM CDT for Coffee County, Dale County, Houston County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 1:05 PM CDT (18:05 UTC)
- Expired
- Jul 19, 2003, 1:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, AL, Dale County, AL, Houston County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 191805 SVRTLH ALC031-045-069-191830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 105 PM CDT SAT JUL 19 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA SOUTHERN DALE COUNTY IN SOUTHEAST ALABAMA NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA * UNTIL 130 PM CDT * AT 105 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER KEYTON...OR ABOUT 3 MILES SOUTHEAST OF ENTERPRISE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAIRNS ARMY AIR FIELD...DALEVILLE BY 110 PM CDT... KELLY BY 115 PM CDT... NEWTON BY 125 PM CDT... PINCKARD...MIDLAND CITY BY 130 PM CDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3138 8587 3121 8592 3122 8555 3132 8546 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:10 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 19, 8:10 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 910 AM EDT SAT JUL 19 2003 .OVERVIEW...12Z KTLH SOUNDING SHOWED SOME COOLING AT MID LEVELS OVER YESTERDAY MORNING. HOWEVER, MOISTURE IN THE COLUMN HAS INCREASED WITH THE PW UP TO 1.81 INCHES. MEAN VECTOR WINDS FROM 1000-700 MB ARE W 10-15 KT. MODIFIED SOUNDING RESULTS IN A CAPE OF 3734 J/KG. LOOKING AT THE SEA BREEZE CLIMATOLOGY FOR THIS FLOW REGIME, WE ARE RIGHT ON THE MONEY WRT MOISTURE, BUT THE CAPE IS NEARLY A STANDARD DEVIATION ABOVE NORMAL. PVA WILL ALSO ENHANCE RAIN CHANCES TODAY AS A VORT LOBE MOVES SE OVER THE AREA. .UPDATE...FOR THE ABOVE REASONS, BELIEVE MOS POPS ARE TOO LOW. HOWEVER, CURRENT FORECAST IS ALREADY ABOVE MOS, SO ONLY MINOR POP CHANGES, IF ANY, WILL BE NECESSARY. THE REMAINING FORECAST ELEMENTS ALSO LOOK ON TARGET. ONLY EXCEPTION IS SKY CONDITION. ANTICIPATE MOSTLY CLOUDY SKIES THIS AFTERNOON. .MARINE...WINDS SHOULD BE MORE SW THAN W TODAY OVER THE COASTAL WATERS. WILL MAKE THIS MINOR CHANGE TO THE FORECAST. WOOL PREVIOUS DISCUSSION FOLLOWS. ***************************************************************** 200 AM EDT SAT JUL 19 2003 .OVERVIEW... LARGE UPPER HIGH OVER THE WRN USA HAS MOVED LITTLE IN THE LAST 24 HOURS. A SPEED MAX DIVING SE ACROSS IA IS SPARKING AN MCS OVER MISSOURI. THIS SPEED MAX APPEARS TO BE DEEPENING THE BROAD TROUGH OVER THE NE USA. CLOSER TO HOME...WATER VAPOR IMAGES SHOW THE FAR SE USA IS IN A DEFORMATION ZONE BETWEEN THE MENTIONED UPPER HIGH AND TROUGH. A CYCLONIC SHEAR AXIS EXTENDS NE ACROSS THE GULF AND THROUGH NE FL. LOWER TROPOSPHERIC FLOW OVER THE CWFA IS MORE DEFINITELY SW PER LOCAL SOUNDINGS AND VAD WIND PROFILES. HOWEVER...BY NOTING THE H7 00Z RAOB PLOT AND TLH/JAN SOUNDINGS...IT CAN BE SEEN THAT A LOWER TROPOSPHERIC TROUGH ALSO EXISTS WITH ITS AXIS FARTHER W OF THE UPPER TROUGH. THE SURFACE PRESSURE GRADIENT ALSO A LITTLE TIGHTER...WITH EVIDENCE OF A WEAK PRESSURE TROUGH EXTENDING SW INTO OUR NW ZONES... AND AN OUTFLOW BOUNDARY MOVING INTO OUR FAR NE CWFA. .SHORT TERM... TODAY...SHORT RANGE MODELS PROG THE MID-LEVEL TROUGH OVER THE WRN CWFA TO SHARPEN TODAY WITH THE APPROACH OF THE MENTIONED SPEED MAX. LOWER TROPOSPHERIC MEAN FLOW IS PROGGED TO BECOME SO CYCLONIC WE MAY END UP HAVING A BORDERLINE DISTURBED DAY. MEAN H10-H7 FLOW OVER OUR WRN WATERS IS ACTUALLY PROGGED TO VEER FROM SW TO NW BY THIS EVENING PER GFS/ETA. NONETHELESS...WILL FOLLOW THE REGIME 4 OR 5 SCENARIO FOR OUR LOCAL SEABREEZE CLIMATOLOGY. BOTH SCENARIOS INVOLVE MEAN SW FLOW AND 50% POPS FOR FL ZONES AND FAIRLY HIGH POPS ALSO FOR OUR AL ZONES. PROGGED SOUNDINGS HAVE MOISTURE AND INSTABILITY VALUES NEAR OR ABOVE CLIMATOLOGY. SUNDAY...THERE IS MORE DISCREPANCY AMONG THE SHORT RANGE MODELS REGARDING THE FLOW REGIME. ETA IS THE OUTCAST WITH NW FLOW...WHEREAS GFS AND NGM KEEP SW FLOW. DO BELIEVE THERE WILL BE A SLIGHT NW COMPONENT. THERMODYNAMICS ARE JUST AS GOOD...SO WILL KEEP 50% OVER FL AND 40% OVER REMAINING ZONES. .MARINE... NO HIGHLIGHTS. .FIRE WEATHER... NO HIGHLIGHTS. .EXTENDED... NO CHANGES MADE. .PRELIMINARY POINT TEMPS/POPS... TLH 92 71 91 74 / 50 20 50 30 PFN 90 74 88 76 / 50 20 50 30 DHN 90 72 90 74 / 50 20 50 30 ABY 90 72 90 73 / 50 20 40 30 VLD 93 71 90 73 / 50 20 40 30 CTY 90 72 90 73 / 50 20 50 30 .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. TJT
Hazardous weather outlook, Jul 19, 5:00 AM CDT, 8 hours 5 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131- 142>148-155>161-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT SAT JUL 19 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE ENTIRE OUTLOOK AREA. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS OR URBAN AND SMALL STREAM FLOODING IN SOME SPOTS. HOWEVER...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. THE OVERALL THREAT FOR SEVERE WEATHER SHOULD REMAIN FAIRLY LOW. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT THE THREAT FOR SEVERE WEATHER WILL BE LOW. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Jul 19, 11:05 AM CDT, 2 hours before
FLZ007-008-191645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1205 PM EDT SAT JUL 19 2003 AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WALTON COUNTY...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Jul 19, 12:12 PM CDT, 53 minutes before
ALZ065-191745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 112 PM EDT SAT JUL 19 2003 AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST COFFEE COUNTY...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Jul 19, 1:00 PM CDT, 5 minutes before
GAZ156-191830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT SAT JUL 19 2003 AT 200 PM EDT(100 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DECATUR...MOVING E AT 15 TO 20 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 16-DYE
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.